Alert archive / Arkansas / Tornado Warnings in 2006
Tornado Warning 23, NWS Tulsa, OK
NWS Tulsa, OK issued this tornado warning at Mar 12, 2006, 10:13 PM CST for Carroll County, Arkansas. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 12, 2006, 10:13 PM CST (04:13 UTC)
- Expired
- Mar 12, 2006, 11:15 PM CST
- In force
- 62 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Carroll County, AR
The radar
The Springfield radar (KSGF), 95 km from the middle of the area, began a volume at 04:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 12, 10:45 PM CST | TORNADO | 5 Nw Eureka Springs, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 12, 9:34 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.2 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1549 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1450 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 13.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KTSA 130414 TORTSA ARC015-130515- /O.NEW.KTSA.TO.W.0023.060313T0413Z-060313T0515Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE TULSA OK 1013 PM CST SUN MAR 12 2006 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * TORNADO WARNING FOR... CARROLL COUNTY IN NORTHWEST ARKANSAS * UNTIL 1115 PM CST * AT 1011 PM CST...WEATHER SERVICE DOPPLER RADAR AND STORM SPOTTERS WERE TRACKING A VERY DANGEROUS TORNADO THIS STORM WAS LOCATED 25 MILES WEST OF BEAVER...MOVING EAST AT 40 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BEAVER... EUREKA SPRINGS AND GRANDVIEW. A TORNADO IS ON THE GROUND SIGNIFICANT DAMAGE HAS BEEN REPORTED WITH THIS TORNADO. IF YOU ARE NEAR THE PATH OF THIS TORNADO...TAKE COVER NOW THIS IS A LIFE THREATENING SITUATION IF NO UNDERGROUND SHELTER IS AVAILABLE MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS LAT...LON 3649 9386 3631 9385 3634 9358 3650 9360 $$
6 follow-up statements
000 WWUS54 KTSA 130424 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1024 PM CST SUN MAR 12 2006 ARC015-130515- /O.CON.KTSA.TO.W.0023.000000T0000Z-060313T0515Z/ CARROLL AR- 1024 PM CST SUN MAR 12 2006 ...A TORNADO WARNING CONTINUES UNTIL 1115 PM CST FOR CARROLL COUNTY... AT 1019 PM CST...WEATHER SERVICE DOPPLER RADAR AND STORM SPOTTERS WERE TRACKING A VERY DANGEROUS TORNADO. THIS STORM WAS LOCATED 11 MILES WEST OF BUSCH...MOVING EAST AT 35 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BUSCH... BEAVER...EUREKA SPRINGS...OAK HILL...PLEASANT RIDGE AND GRANDVIEW. AN EXTREMELY DANGEROUS TORNADO IS ON THE GROUND THIS IS A LIFE THREATENING SITUATION. IF YOU ARE IN THE PATH OF THIS TORNADO...TAKE COVER IMMEDIATELY IF NO UNDERGROUND SHELTER IS AVAILABLE MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS LAT...LON 3649 9386 3634 9385 3641 9353 3650 9360 $$
000 WWUS54 KTSA 130434 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1034 PM CST SUN MAR 12 2006 ARC015-130515- /O.CON.KTSA.TO.W.0023.000000T0000Z-060313T0515Z/ CARROLL AR- 1034 PM CST SUN MAR 12 2006 ...A TORNADO WARNING CONTINUES UNTIL 1115 PM CST FOR CARROLL COUNTY... AT 1032 PM CST...WEATHER SERVICE DOPPLER RADAR CONTINUED TO TRACK A DANGEROUS THUNDERSTORM WITH A HISTORY OF PRODUCING TORNADOES. THIS STORM WAS LOCATED 3 MILES WEST OF BUSCH...MOVING EAST AT 30 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BUSCH... BEAVER...EUREKA SPRINGS...OAK HILL...PLEASANT RIDGE AND GRANDVIEW. THIS IS A DANGEROUS STORM WITH A HISTORY OF PRODUCING TORNADOES IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW IF NO UNDERGROUND SHELTER IS AVAILABLE MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS LAT...LON 3649 9386 3638 9386 3641 9353 3650 9360 $$
000 WWUS54 KTSA 130442 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1042 PM CST SUN MAR 12 2006 ARC015-130515- /O.CON.KTSA.TO.W.0023.000000T0000Z-060313T0515Z/ CARROLL AR- 1042 PM CST SUN MAR 12 2006 ...A TORNADO WARNING CONTINUES UNTIL 1115 PM CST FOR CARROLL COUNTY... AT 1040 PM CST...WEATHER SERVICE DOPPLER RADAR CONTINUED TO TRACK A DANGEROUS THUNDERSTORM WITH A HISTORY OF PRODUCING TORNADOES. THIS STORM WAS LOCATED 2 MILES SOUTH OF BEAVER...MOVING EAST AT 30 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...OAK HILL... PLEASANT RIDGE...GRANDVIEW...URBANETTE...OAK GROVE AND DENVER. THIS IS A DANGEROUS STORM WITH A HISTORY OF PRODUCING TORNADOES IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW IF NO UNDERGROUND SHELTER IS AVAILABLE MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS LAT...LON 3649 9386 3638 9386 3638 9327 3650 9332 $$
000 WWUS54 KTSA 130452 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1052 PM CST SUN MAR 12 2006 ARC015-130515- /O.CON.KTSA.TO.W.0023.000000T0000Z-060313T0515Z/ CARROLL AR- 1052 PM CST SUN MAR 12 2006 ...A TORNADO WARNING CONTINUES UNTIL 1115 PM CST FOR CARROLL COUNTY... AT 1048 PM CST...WEATHER SERVICE DOPPLER RADAR CONTINUED TO TRACK A DANGEROUS THUNDERSTORM WITH A HISTORY OF PRODUCING TORNADOES. THIS STORM WAS LOCATED 2 MILES SOUTHEAST OF OAK HILL...MOVING EAST NORTHEAST AT 40 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...URBANETTE...OAK GROVE AND DENVER. THIS IS A DANGEROUS STORM WITH A HISTORY OF PRODUCING TORNADOES IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW IF NO UNDERGROUND SHELTER IS AVAILABLE MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS LAT...LON 3649 9380 3640 9372 3638 9327 3650 9332 $$
000 WWUS54 KTSA 130500 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1101 PM CST SUN MAR 12 2006 ARC015-130515- /O.CON.KTSA.TO.W.0023.000000T0000Z-060313T0515Z/ CARROLL AR- 1101 PM CST SUN MAR 12 2006 ...A TORNADO WARNING CONTINUES UNTIL 1115 PM CST FOR CARROLL COUNTY... AT 1057 PM CST...WEATHER SERVICE DOPPLER RADAR CONTINUED TO TRACK A DANGEROUS THUNDERSTORM WITH A HISTORY OF PRODUCING TORNADOES. THIS STORM WAS LOCATED 5 MILES NORTH OF URBANETTE...MOVING EAST AT 45 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...DENVER. THIS IS A DANGEROUS STORM WITH A HISTORY OF PRODUCING TORNADOES IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW IF NO UNDERGROUND SHELTER IS AVAILABLE MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS LAT...LON 3650 9364 3640 9362 3638 9327 3650 9332 $$
000 WWUS54 KTSA 130517 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1117 PM CST SUN MAR 12 2006 ARC015-130527- /O.EXP.KTSA.TO.W.0023.000000T0000Z-060313T0515Z/ CARROLL AR- 1117 PM CST SUN MAR 12 2006 ...THE TORNADO WARNING FOR CARROLL COUNTY EXPIRED AT 1115 PM CST... THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE TORNADO WARNING WAS ALLOWED TO EXPIRE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 4 AM. LAT...LON 3650 9364 3640 9362 3638 9327 3650 9332 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at Mar 12, 10:03 PM CST, 10 minutes earlier.
Area forecast discussion, Mar 12, 10:03 PM CST, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1003 PM CST SUN MAR 12 2006 .MESOSCALE UPDATE... DANGEROUS TORNADIC SUPERCELL WILL CONTINUE TO TRACK ACROSS BENTON COUNTY AND ENTER THE NORTHWEST CORNER OF CARROLL COUNTY AROUND 1030PM. NORTHWEST ARKANSAS REGIONAL AIRPORT AT HIGHFILL HAS SEEN ITS WINDS BACK AROUND TO THE EAST AND GUST TO 43 MPH AS THE SUPERCELL APPROACHES. WHILE THE CELL IS LEAVING ITS PEAK ENVIRONMENT...THE CONDITIONS AHEAD OF IT ARE NOT STRONGLY NEGATIVE AND THE CELL IS SO HIGHLY ORGANZIED THAT IT SHOULD NOT LOSE ITS TORNADIC POTENTIAL UNTIL IT EXITS OUR AREA. THEREFORE THE TORNADO POTENTIAL INTO CARROLL COUNTY WILL REMAIN HIGH. ALL INTERESTS IN CARROLL COUNTY SHOULD MOVE TO A HIGH STATE OF READINESS. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. &&
Hazardous weather outlook, Mar 12, 12:05 PM CST, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1205 PM CST SUN MAR 12 2006 ARZ001-002-010-011-019-020-029-OKZ049-053>076-131100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1205 PM CST SUN MAR 12 2006 ...A SEVERE WEATHER OUTBREAK IS EXPECTED THIS AFTERNOON AND EVENING... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS AFTERNOON. AREA AT GREATEST RISK...NORTHWEST AND WEST CENTRAL ARKANSAS. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS AFTERNOON. AREA AT GREATEST RISK...NORTHWEST AND WEST CENTRAL ARKANSAS. FIRE WEATHER DANGER. RISK...SIGNIFICANT...SPREADINDEX=64. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...LATE THIS MORNING. AREA AT GREATEST RISK...NORTHEAST OKLAHOMA. DISCUSSION... A DRY LINE WAS LOCATED FROM EASTERN KANSAS INTO CENTRAL OKLAHOMA. STRONG THUNDERSTORMS WERE ALREADY DEVELOPING ALONG THE BOUNDARY EARLY THIS AFTERNOON. WITH CAPES ON THE ORDER OF 2500 J/KG AND HELICITIES IN THE RANGE OF 200 M2/S2...SUPERCELLS WITH THE POTENTIAL TO PRODUCE LARGE HAIL AND TORNADOES ARE EXPECTED TO MOVE ACROSS MUCH OF THE AREA THIS AFTERNOON AND THIS EVENING. ONCE STORMS DEVELOP...THEY WILL RACE TO THE NORTHEAST AT 40 TO 50 MILES AN HOUR. GIVEN THE WARM TEMPERATURES...STRONG SOUTH WINDS AND DRY VEGETATION FIRE WEATHER WILL ALSO BE A CONCERN TODAY. THE MOST DANGEROUS AREA FOR FIRES WILL BE NORTHEAST OKLAHOMA. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...VERY HIGH FIRE WEATHER POTENTIAL. TUESDAY...NO HAZARDS. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...NO HAZARDS. FRIDAY...NO HAZARDS. SATURDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... A COLD FRONT WILL HAVE PASSED THROUGH THE AREA BY MONDAY MORNING. HIGH PRESSURE WILL PUSH INTO THE AREA AND REMAIN AT LEAST THROUGH THE MIDDLE OF THE UPCOMING WEEK. FIRE WEATHER WILL REMAIN A CONCERN WITH THE MOST LIKELY BAD DAY BEING MONDAY WITH THE NORTH WINDS AND LOWER HUMIDITIES FOUND BEHIND THE FRONT. THUNDERSTORMS RETURN TO THE FORECAST DUE TO RETURN FLOW OF WARM AND MOIST AIR. THE THUNDERSTORMS ENTER THE FORECAST AGAIN NEXT WEEKEND. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Local storm report, Mar 12, 8:36 PM CST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
836 PM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL VINITA 36.64N 95.15W
03/12/2006 M1.00 INCH CRAIG OK NWS EMPLOYEE
&&
JDSLocal storm report, Mar 12, 9:00 PM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
900 PM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 PM HAIL LOCUST GROVE 36.20N 95.17W
03/12/2006 M0.88 INCH MAYES OK EMERGENCY MNGR
&&
JDSLocal storm report, Mar 12, 9:10 PM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
910 PM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 PM HAIL LOCUST GROVE 36.20N 95.17W
03/12/2006 E1.75 INCH MAYES OK EMERGENCY MNGR
&&
JDSLocal storm report, Mar 12, 9:53 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
953 PM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0949 PM TORNADO 3 W GENTRY 36.27N 94.54W
03/12/2006 BENTON AR EMERGENCY MNGR
&&
JDSLocal storm report, Mar 12, 9:55 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
955 PM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0909 PM TORNADO 1 W PEGGS 36.08N 95.12W
03/12/2006 CHEROKEE OK TRAINED SPOTTER
&&
JDSSpecial weather statement, Mar 12, 10:10 PM CST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1010 PM CST SUN MAR 12 2006
ARZ002-130515-
CARROLL AR-
1010 PM CST SUN MAR 12 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1115 PM CST
FOR THE FOLLOWING COUNTY:
IN NORTHWEST ARKANSAS
CARROLL
AT 1010 PM CST...DOPPLER RADAR INDICATED A TORNADIC THUNDERSTORM 25
MILES WEST OF BUSCH...MOVING EAST AT 40 MPH. SOME LOCATIONS THAT MAY
BE AFFECTED BY THIS STORM INCLUDE...OAK GROVE...OAK HILL...PLEASANT
RIDGE...BERRYVILLE...EUREKA SPRINGS...URBANETTE...GRANDVIEW...BUSCH
AND BEAVER.
THIS DANGEROUS STORM CONTINUES TO TRACK ACROSS BENTON COUNTY...AND
WILL MOVE CLOSE TO WESTERN PORTIONS OF CARROLL COUNTY WITHIN THE
NEXT HOUR. AS THE TRACK APPEARS MORE CERTAIN...A TORNADO WARNING
MAY BE REQUIRED FOR CARROLL COUNTY.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 9:27 PM CST | Tornado Warning | TSA | Benton | 63 min |
| Mar 12, 10:17 PM CST | Tornado Warning | TSA | Benton | 33 min |
| Mar 13, 12:03 AM CST | Severe Thunderstorm Warning | TSA | Washington | 42 min |
| Mar 13, 12:43 AM CST | Tornado Warning | TSA | Washington | 62 min |
| Mar 13, 1:06 AM CST | Severe Thunderstorm Warning | TSA | Carroll, Madison | 54 min |
| Mar 13, 1:07 AM CST | Severe Thunderstorm Warning | TSA | Crawford | 68 min |
| Mar 13, 1:42 AM CST | Severe Thunderstorm Warning | TSA | Sebastian | 63 min |
| Mar 13, 1:52 AM CST | Severe Thunderstorm Warning | TSA | Franklin | 54 min |
Nearby
Tornado Warnings in Arkansas, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.